Advanced Search
MyIDEAS: Login to save this article or follow this journal

On multidimensional inequality with variable distribution mean

Contents:

Author Info

  • Savaglio, Ernesto
Registered author(s):

    Abstract

    We compare inequality of alternative populations of individuals who differ in many characteristics besides income. To do so, we introduce a new criterion for ranking multivariate distributions with different means of marginals (hereafter marginal means) and show that some conditions, relevant in the analysis of multidimensional inequality, are equivalent to the ordering we propose.

    Download Info

    If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
    File URL: http://www.sciencedirect.com/science/article/pii/S0304406811000620
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

    Bibliographic Info

    Article provided by Elsevier in its journal Journal of Mathematical Economics.

    Volume (Year): 47 (2011)
    Issue (Month): 4-5 ()
    Pages: 453-461

    as in new window
    Handle: RePEc:eee:mateco:v:47:y:2011:i:4:p:453-461

    Contact details of provider:
    Web page: http://www.elsevier.com/locate/jmateco

    Related research

    Keywords: Multidimensional inequality; Hardy–Littlewood–Pólya theorem; Price-majorization;

    Other versions of this item:

    Find related papers by JEL classification:

    References

    References listed on IDEAS
    Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
    as in new window
    1. Jenkins, Stephen P & Lambert, Peter J, 1993. "Ranking Income Distributions When Needs Differ," Review of Income and Wealth, International Association for Research in Income and Wealth, vol. 39(4), pages 337-56, December.
    2. Kolm, Serge-Christophe, 1977. "Multidimensional Egalitarianisms," The Quarterly Journal of Economics, MIT Press, vol. 91(1), pages 1-13, February.
    3. Lambert, Peter J & Ramos, Xavier, 2002. "Welfare Comparisons: Sequential Procedures for Heterogeneous Populations," Economica, London School of Economics and Political Science, vol. 69(276), pages 549-62, November.
    4. Gleb Koshevoy, 1997. "The Lorenz zonotope and multivariate majorizations," Social Choice and Welfare, Springer, vol. 15(1), pages 1-14.
    5. Shorrocks, Anthony F, 1983. "Ranking Income Distributions," Economica, London School of Economics and Political Science, vol. 50(197), pages 3-17, February.
    6. Moyes, Patrick, 1989. "Some classes of functions that preserve the inequality and welfare orderings of income distributions," Journal of Economic Theory, Elsevier, vol. 49(2), pages 347-359, December.
    7. Ernesto Savaglio, 2006. "Multidimensional inequality with variable population size," Economic Theory, Springer, vol. 28(1), pages 85-94, 05.
    8. Shorrocks, A F, 1978. "The Measurement of Mobility," Econometrica, Econometric Society, vol. 46(5), pages 1013-24, September.
    9. Kakwani, Nanak C, 1977. "Applications of Lorenz Curves in Economic Analysis," Econometrica, Econometric Society, vol. 45(3), pages 719-27, April.
    10. Decancq, Koen & Ooghe, Erwin, 2010. "Has the world moved forward? A robust multidimensional evaluation," Economics Letters, Elsevier, vol. 107(2), pages 266-269, May.
    11. Ebert, Udo, 1997. "Social Welfare When Needs Differ: An Axiomatic Approach," Economica, London School of Economics and Political Science, vol. 64(254), pages 233-44, May.
    Full references (including those not matched with items on IDEAS)

    Citations

    Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
    as in new window

    Cited by:
    1. Asis Banerjee, 2014. "A multidimensional Lorenz dominance relation," Social Choice and Welfare, Springer, vol. 42(1), pages 171-191, January.

    Lists

    This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

    Statistics

    Access and download statistics

    Corrections

    When requesting a correction, please mention this item's handle: RePEc:eee:mateco:v:47:y:2011:i:4:p:453-461. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If references are entirely missing, you can add them using this form.

    If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.